Re: HEP C and Depression
Re: HEP C and Depression
[ Back to Messages
Posted by scot
on February 18, 2000 at 14:27:31:
In Reply to: HEP C and Depression posted by tanya on February 17, 2000 at 22:34:02:
: I have had chronic hepatitis c for about 10 years. I am a 34 year old female and have decided
: totally against any form of interferon etc, as I do not like the side effects at all. As well, my liver
: function tests are good, so I am staying away from treatment.
: What I want to know is, is this depression and fatigue that seem to be with me all the time,
: are they normal for someone with hep c, or is it all an excuse or in my mind?
: I do not work, because I am tired, and I am currently seeing a psych, and he has advised me
: take celexa. How many other Hep C people are on antidepressants too???
: Its like, even though my liver function tests are normal, should I still be feeling like crap?
: I just feel like I might be using the disease as an excuse not to function normally.
: What about pregnancy??The tiredness I have now would increase heaps if I were to have a baby,
: so that is on the backburner too.
: My husband is working 2 jobs for us and i do nothing. Just seems grossly unfair.
: I have to take energy pills to try and get me going and to go for a walk and then get some food at
: the shops is all I can do in a day.
: I really had to get this stuff off my chest, and any advice/info/help etc. much appreciated.
: Thanks for listening.
Chronic fatigue is a symptom that many people experience with Chronic Hep C. Nearly everyone (one exception) feels fatigued. Many people are not able to work, some are. Some can work with fatigue some can't. Each person is different.
I've known that I have had Hep C for 8 years. I worked for 3 years with fatigue and before starting Interferon therapy. The side effects I experienced with this therapy were Horrific for me. I could not work while on Interferon and have not been able to return. Incidently I tried Interferon therapy twice. It failed both times.
Depression could be caused in part by a persons inability to function as they once could (energy).
If you are very deppresed you might not want to try Interferon in this state. One of the many side effect of this therapy is deppression. More than one person I have personally talked to became suicidal while in Interferon therapy an had to discontinue it.
As for Anti-deppressant drugs, I have tried about a dozen different ones. They don't work for me. Some times the side effects from them make me feel worse (more deppressed). I find that I can deal with my deppression better without taking any medication for it. However everyone is different.
I hope my thoughts help . Scot